Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Sep 22, 2013, 2:01 PM MDT. It took effect at Sep 22, 2013, 9:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2013, 2:01 PM MDT (20:01 UTC)
- In effect from
- Sep 22, 2013, 9:00 PM MDT
- Expired
- Sep 23, 2013, 8:24 PM MDT
- In force
- 23 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
937 WWUS75 KTFX 222001 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 201 PM MDT SUN SEP 22 2013 MTZ009-048-231200- /O.UPG.KTFX.HW.A.0016.130923T0000Z-130924T0600Z/ /O.NEW.KTFX.HW.W.0022.130923T0300Z-130924T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 201 PM MDT SUN SEP 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT MDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS EVENING AND BECOME STRONG AFTER MIDNIGHT. STRONG WINDS WILL CONTINUE INTO MONDAY BEFORE DIMINISHING LATE MONDAY EVENING. THE STRONG WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. * OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW IN THE MOUNTAINS COULD CAUSE POOR VISIBILITIES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-231200- /O.UPG.KTFX.HW.A.0016.130923T1200Z-130924T0600Z/ /O.NEW.KTFX.HW.W.0022.130923T1200Z-130924T0600Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 201 PM MDT SUN SEP 22 2013 ...HIGH WIND WARNING IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MDT MONDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE MONDAY MORNING AND COULD BECOME STRONG BY MONDAY AFTERNOON. WINDS WILL DIMINISH MONDAY EVENING. THE STRONG WINDS COULD CAUSE DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. * LOCATIONS AFFECTED INCLUDE: CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
754 WWUS75 KTFX 231051 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 451 AM MDT MON SEP 23 2013 MTZ010-232200- /O.CON.KTFX.HW.W.0022.130923T1200Z-130924T0600Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 451 AM MDT MON SEP 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS MORNING AND BECOME STRONG BY THIS AFTERNOON. WINDS WILL DIMINISH THIS EVENING. THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-232200- /O.CON.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 451 AM MDT MON SEP 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG WINDS HAVE DEVELOPED IN THE MOUNTAINS AND WILL SPREAD TO THE PLAINS THIS MORNING. WINDS WILL DIMINISH AFTER MIDNIGHT. EXPECT DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE LIKELY. * OTHER IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW IN THE MOUNTAINS COULD CAUSE POOR VISIBILITIES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
450 WWUS75 KTFX 232002 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 202 PM MDT MON SEP 23 2013 MTZ009-010-048-240600- /O.CON.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 202 PM MDT MON SEP 23 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WINDS WILL DIMINISH THIS EVENING. THE STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WEST WINDS 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING... MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
662 WWUS75 KTFX 240224 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 824 PM MDT MON SEP 23 2013 MTZ009-010-048-240330- /O.CAN.KTFX.HW.W.0022.000000T0000Z-130924T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 824 PM MDT MON SEP 23 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 22, 11:35 AM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Sep 22, 11:35 AM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1135 AM MDT Sun Sep 22 2013 Aviation Section Updated. .UPDATE... Minor update to POP/Wx/sky grids through this afternoon. Band of showers continues to push northeastward across the northwest portion of the forecast area. Satellite/radar trends would support this activity continuing a bit longer than previously expected. Remainder of forecast in the near term appears to be on track. Foltz && .PREV DISCUSSION... /ISSUED 525 AM MDT Sun Sep 22 2013/ Today through Tuesday...A weather disturbance aloft will move northeast through the forecast area today. Expect scattered to numerous showers over southwest Montana with isolated to scattered showers over the plains. There will be a small threat of thunderstorms over southwest Montana this afternoon due to weak instability. Late tonight into Monday morning another weather disturbance will move through the area. Do not expect much moisture with this latter disturbance. Strong westerly flow aloft develops behind the disturbance. Precipitation is expected over the mountains of the Rocky Mountain Front by late tonight but increasing low level downslope and a stable airmass should keep the remainder of the area dry Monday. The flow aloft then backs to the southwest as an upper trough intensifies near the west coast Monday night into Tuesday. Moisture will gradually increase over the forecast area ahead of the upper trough. Monday night any precipitation should be confined to the mountains but that changes Tuesday as an area of lift spreads from southwest Montana to central Montana. In addition low level downslope weakens. Will go with a forecast of showers likely from the mountains north of Lincoln to the mountains of Beaverhead County with a chance of showers elsewhere except over northern Blaine and Hill counties where it should be dry. As for the high wind watch for the Rocky Mountain Front it still looks marginal for high winds tonight through Monday so will continue with the watch. A high wind watch has been issued for eastern Glacier County as guidance indicates possible high winds in that area during the day Monday. Blank Tuesday night through Sunday...Models remain in fair agreement depicting a significant Autumn storm system to impact the area Tuesday night through through Thursday as a relatively deep upper level trough digs into the Western U.S. Tuesday night and closes off over the northern Great Basin/southern ID on Wednesday. Precipitation will spread northeast across much of the forecast area Tuesday night as moist southwest flow aloft ahead of the upper trough/low combines with increasing lift from an upper level jet and lower to mid level flow becoming north to northeasterly as low pressure develops over southern ID/WY. Bulk of the precipitation looks to occur during the Wednesday/Wednesday night period as the circulation moves little or elongates to the south of the forecast area. Model differences become more apparent on Thursday as the GFS model continues to move the main energy associated with the trough off to the east quicker than the ECMWF model, which would keep widespread precipitation over the region through much of the forecast area through Thursday as the upper level low drifts north across MT and focuses a greater amount of precipitation over central/north central MT, The GFS would favor heaviest precipitation amounts over SW MT. Despite these differences, widespread significant precipitation is a good bet for at least the southern two thirds of the forecast area Tuesday night through Thursday with some areas likely to exceed 1.0 to 1.5 inches of precipitation over the period. Cooling aloft associated with the upper low/trough will drop snow levels down to 6000 feet over western portions of the forecast area by Wednesday morning while snow levels remain somewhat higher (7000-8000ft) over SW MT through Wednesday night. By Thursday morning, expect snow levels down to around 5000 feet across most of the forecast area. Snow levels could fall as low as 4000 feet for a period early Thursday morning as the coldest air aloft moves across central MT. This translates to heavy wet snow at and above mtn pass levels Wednesday and Thursday with heaviest accumulations Likely in the Little Belt, Bridger, Gallatin, Madison and Tobacco Root Mtn Ranges. Temperatures will be in the 40s to low 50s Wednesday and Thursday at lower elevations with overnight lows in the 30s to around 40. The area dries out on Friday as the upper level system lifts out into Canada with westerly flow aloft and broad upper level ridging bringing warmer and drier conditions for next weekend. Hoenisch && .AVIATION... UPDATED 1735Z. Moist southwest flow aloft continues to spread mid-high level cloud cover across the region through much of today before flow aloft shifts to more westerly tonight. A line of showers extending through KCTB will lift north and dissipate by mid afternoon. A second wave will push through southwest Montana overnight with scattered rainshowers. Precipitation rate will remain low, so expect to maintain VFR conditions. West winds will increase tonight along the Rocky Mtn Front and adjacent plains, with peak winds expected Monday morning. Nutter && .PRELIMINARY POINT TEMPS/POPS... GTF 69 46 65 43 / 40 10 10 10 CTB 66 40 60 36 / 40 10 10 10 HLN 68 45 65 43 / 50 20 10 10 BZN 70 41 66 40 / 30 30 10 10 WEY 57 31 55 30 / 40 40 10 10 DLN 63 39 62 39 / 50 20 10 10 HVR 72 44 68 39 / 40 10 10 10 LWT 67 42 64 39 / 20 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from Monday morning through Monday evening Eastern Glacier. HIGH WIND WATCH from 6 PM MDT this evening through Monday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls
Hazardous weather outlook, Sep 22, 4:39 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 439 AM MDT SUN SEP 22 2013 MTZ009-048-231045- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 439 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT BEGINNING AT 6 PM MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HIGH WIND WATCH WILL CONTINUE IN EFFECT THROUGH MONDAY EVENING. A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD PRECIPITATION ARE EXPECTED OVER MUCH OF NORTH CENTRAL AND SOUTHWEST MONTANA WITH HEAVY SNOW ACCUMULATIONS LIKELY IN THE MOUNTAINS. THERE IS STILL SOME UNCERTAINTY IN THE SPECIFIC TRACK OF THIS SYSTEM AND THE RESULTING AREA OF GREATEST PRECIPITATION...HOWEVER 2 DAY PRECIPITATION AMOUNTS OF OVER AN INCH ARE MOST LIKELY OVER CENTRAL MT AND EASTERN PORTIONS OF SOUTHWEST MT. SNOW LEVELS WILL LOWER FROM WEST TO EAST WITH SIGNIFICANT SNOW ACCUMULATIONS LIKELY AT AND ABOVE PASS LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-011>015-044>047-049>055-231045- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 439 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD PRECIPITATION ARE EXPECTED OVER MUCH OF NORTH CENTRAL AND SOUTHWEST MONTANA WITH HEAVY SNOW ACCUMULATIONS LIKELY IN THE MOUNTAINS. THERE IS STILL SOME UNCERTAINTY IN THE SPECIFIC TRACK OF THIS SYSTEM AND THE RESULTING AREA OF GREATEST PRECIPITATION...HOWEVER 2 DAY PRECIPITATION AMOUNTS OF OVER AN INCH ARE MOST LIKELY OVER CENTRAL MT AND EASTERN PORTIONS OF SOUTHWEST MT. SNOW LEVELS WILL LOWER FROM WEST TO EAST WITH SIGNIFICANT SNOW ACCUMULATIONS LIKELY AT AND ABOVE PASS LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-231045- EASTERN GLACIER- 439 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A HIGH WIND WATCH IS IN EFFECT FOR MONDAY THROUGH MONDAY EVENING. A STRONG AUTUMN STORM SYSTEM WILL IMPACT THE REGION TUESDAY NIGHT THROUGH THROUGH THURSDAY. MUCH COOLER TEMPERATURES AND WIDESPREAD PRECIPITATION ARE EXPECTED. THERE IS STILL SOME UNCERTAINTY IN THE SPECIFIC TRACK OF THIS SYSTEM AND THE RESULTING AREA OF GREATEST PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.